Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 33, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Mar 22, 2005, 9:41 PM PST for Riverside County, San Bernardino County, California. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2005, 9:41 PM PST (05:41 UTC)
- Expired
- Mar 22, 2005, 10:45 PM PST
- In force
- 64 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
The radar
The Santa Ana Mts radar (KSOX), 67 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 5.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 230547 FFWSGX CAC065-071-230645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 941 PM PST TUE MAR 22 2005 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE CITIES OF...RUBIDOUX...RIVERSIDE...PERRIS...PALM SPRINGS...PALM DESERT...MORENO VALLEY...INDIO...CATHEDRAL CITY... BANNING SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE CITIES OF...FOREST FALLS...YUCAIPA...SAN BERNARDINO...RIALTO...REDLANDS...RANCHO CUCAMONGA...HIGHLAND... FONTANA...COLTON * UNTIL 1045 PM PST * AT 936 PM FLASH FLOODING WAS REPORTED AT LYTLE CREEK...AND A MUDSLIDE CLOSED GREENWOOD AVENUE IN DEVORE. THE BANDS OF SHOWERS PRODUCING THE FLOODING WERE MOVING EAST AT ABOUT 15 MPH. MUD SLIDES AND ROCK SLIDES ARE EXPECTED WITH THIS STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR PATH...AND ALL RESIDENTS LIVING ON OR NEAR HILLSIDES OR MOUNTAIN SLOPES SHOULD BE PREPARED FOR MUDSLIDES AND DEBRIS FLOWS. DO NOT CROSS FLOODED AREAS OR GO AROUND BARRICADES. LAT...LON 3443 11763 3380 11753 3363 11606 3404 11653 3435 11666 $$ SMALL
2 follow-up statements
000 WGUS76 KSGX 230632 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 1027 PM PST TUE MAR 22 2005 CAC065-071-230645- SAN BERNARDINO CA-RIVERSIDE CA- 1027 PM PST TUE MAR 22 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1045 PM PST FOR NORTHWESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... * UNTIL 1045 PM PST * AT 1030 BANDS OF SHOWERS THAT EARLIER PRODUCED FLOODING AND MUDSLIDES WAS MOVING EAST TROUGH THE AREA. THE SHOWERS WERE MOVING EAST AT ABOUT 15 MPH. MUD SLIDES AND ROCK SLIDES ARE EXPECTED WITH THIS STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR PATH...AND ALL RESIDENTS LIVING ON OR NEAR HILLSIDES OR MOUNTAIN SLOPES SHOULD BE PREPARED FOR MUDSLIDES AND DEBRIS FLOWS. DO NOT CROSS FLOODED AREAS OR GO AROUND BARRICADES. LAT...LON 3443 11763 3380 11753 3363 11606 3404 11653 $$ SMALL
000 WGUS76 KSGX 230646 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 1043 PM PST TUE MAR 22 2005 CAC065-071-230653- SAN BERNARDINO CA-RIVERSIDE CA- 1043 PM PST TUE MAR 22 2005 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES WILL EXPIRE AT 1045 PM PST... THE HEAVIER SHOWERS HAVE MOVED THROUGH THE AREA...AND LIGHTER SHOWERS CONTINUE TO RE-DEVELOP. THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. MUD SLIDES AND ROCK SLIDES ARE STILL POSSIBLE WITH THIS STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR PATH...AND ALL RESIDENTS LIVING ON OR NEAR HILLSIDES OR MOUNTAIN SLOPES SHOULD BE PREPARED FOR MUDSLIDES AND DEBRIS FLOWS. DO NOT CROSS FLOODED AREAS OR GO AROUND BARRICADES. LAT...LON 3443 11763 3380 11753 3363 11606 3404 11653 $$ SMALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Mar 22, 9:30 PM PST, 11 minutes earlier.
Area forecast discussion, Mar 22, 9:30 PM PST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PST TUE MAR 22 2005 .SYNOPSIS...A COLD FRONT MOVING THROUGH SOUTHERN CALIFORNIA WILL CONTINUE SHOWERS AND ISOLATED THUNDERSTORMS TONIGHT. RESIDUAL MOISTURE AND INSTABILITY WILL CAUSE LINGERING SHOWERS THROUGH WEDNESDAY NIGHT. ANOTHER STORM WILL BRING A CHANCE OF MORE WIDESPREAD PRECIPITATION THURSDAY. HIGH PRESSURE WILL BRING FAIR AND WARMER WEATHER THIS WEEKEND AND EARLY NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. .SHORT TERM...UPDATED FORECAST EARLIER. THERE WERE SHOWERS IN MOST AREAS AND ISOLATED THUNDERSTORMS THIS EVENING WITH THE LARGEST AMOUNTS IN THE NRN ZONES FROM THE MOUNTAIN SLOPES W. THE 00Z NKX SOUNDING SHOWED SOME OF THE MOISTURE IN STRONG WLY FLOW...HOWEVER MORE MOISTURE HAS MOVED IN SINCE THE SOUNDING. STRONG ONSHORE GRADIENTS WITH ABOUT 6 MB SAN-IPL AND 14 MB SAN-TPH AND THERE WERE LOCAL GUSTY WINDS THIS EVENING. THE COLD FRONT WILL MOVE THROUGH EARLY TONIGHT WITH THE CONTINUOUS PRECIPITATION TURNING TO SHOWERS AND CONTINUE INTO THE MORNING. THE SNOW LEVEL WILL BE AROUND 5500 FT. THERE SHOULD ALSO BE ISOLATED THUNDERSTORMS. RESIDUAL MOISTURE WILL CONTINUE A FEW SHOWERS WED INTO THU...MAINLY W OF THE MOUNTAINS. ANOTHER UPPER LEVEL DISTURBANCE WILL BRING A BETTER CHANCE OF MORE WIDESPREAD PRECIPITATION THU...PROBABLY LATE IN THE DAY. SHOWERS SHOULD CONTINUE INTO FRI MORNING. THE SNOW LEVEL WITH THE NEXT SYSTEM SHOULD LOWER TO NEAR 5000 FT. THE SHOWERS SHOULD TAPER OFF RAPIDLY FRI IN NW FLOW. .LONG TERM...UPPER RIDGING AND INTERMITTENT OFFSHORE FLOW WILL BRING FAIR AND WARMER WEATHER THIS WEEKEND. CONTINUED DRY INTO EARLY NEXT WEEK AS THE RIDGE SLOWLY SIFTS E. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR ALL AREAS THROUGH WEDNESDAY MORNING...SEE LAXFFASGX. WINTER WEATHER ADVISORY ABOVE 6000 FT UNTIL 200 PM WEDNESDAY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...SEE LAXWSWSGX SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX. FLOOD POTENTIAL OUTLOOK...SEE LAXESFSGX. HAZARDOUS WEATHER OUTLOOK...SEE LAXHWOSGX. && ATKIN
Hazardous weather outlook, Mar 22, 4:00 PM PST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PST TUE MAR 22 2005 CAZ042-043-048-050-055-056-057-058-060-061-062-231400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PST TUE MAR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... REMAINDER OF TODAY AND TONIGHT. A COLD FRONT WILL BRING RAIN AND MOUNTAIN SNOW THROUGH TONIGHT. AS A RESULT...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT THROUGH WEDNESDAY MORNING...SEE LAXFFASGX. ALSO A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS TONIGHT THROUGH WEDNESDAY...SEE LAXWSWSGX. SNOW LEVEL WILL FALL TO NEAR 5000 FT BY WEDNESDAY WITH SNOW ALSO EXPECTED IN THE SAN DIEGO COUNTY MOUNTAINS. ABOVE NORMAL SURF WILL RESULT IN A HIGH RIP CURRENT RISK TONIGHT...SEE LAXSRFSGX. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH TUESDAY. PERIODS OF RAIN...LOCALLY HEAVY POSSIBLE...WITH GUSTY WINDS AND SNOW IN THE HIGHER ELEVATIONS OF THE MOUNTAINS WEDNESDAY THROUGH FRIDAY...SEE LAXSPSSGX. ABOVE NORMAL SURF WILL RESULT IN A HIGH RIP CURRENT RISK WEDNESDAY...SEE LAXSRFSGX. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION MAY BE NEEDED TONIGHT STARTING AT 8 PM...ALSO WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SMALL
In the hours before
Special weather statement, Mar 22, 4:00 PM PST, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PST TUE MAR 22 2005 CAZ042-043-048-050-055>058-060>062-231200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PST TUE MAR 22 2005 ...WET WEATHER IN SOUTHWESTERN CALIFORNIA INTO THE END OF THIS WEEK... STRONG LOW PRESSURE OVER THE PACIFIC NORTHWEST WILL BE STEERING A SERIES OF DISTURBANCES INTO SOUTHERN CALIFORNIA OVER THE NEXT FEW DAYS. AT THIS TIME THE HEAVIEST RAIN WILL BE TONIGHT...AND THURSDAY INTO FRIDAY. LOCALLY HEAVY RAIN...WITH A FEW THUNDERSTORMS...ARE POSSIBLE AT TIMES. PERIODS OF RAIN ARE EXPECTED TO CONTINUE OFF AND ON THROUGH FRIDAY. PRECIPITATION WILL BE MORE PERSISTENT AND HEAVIER ON THE COASTAL SLOPES. PERIODS OF SNOW AND DENSE FOG WILL CREATE POTENTIALLY HAZARDOUS TRAVEL CONDITIONS IN THE MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES ABOVE 6000 FEET. AS THE SNOW LEVEL LOWERS LATER IN THE WEEK...SOME OF THE HIGHER PEAKS IN THE THE SAN DIEGO COUNTY MOUNTAINS MAY GET SEVERAL INCHES OF SNOW. PRELIMINARY RAINFALL ESTIMATES THROUGH FRIDAY ARE FOR ONE TO THREE INCHES WEST OF THE MOUNTAINS...AND THREE TO SIX INCHES FOR THE FOOTHILLS AND MOUNTAINS. ONE HALF INCH TO ONE INCH IS EXPECTED FOR THE DESERTS...WITH THE GREATEST AMOUNTS OVER THE APPLE AND LUCERNE VALLEY AREAS. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE IN ISOLATED THUNDERSTORMS. SOUTHWEST FACING MOUNTAIN SLOPES WILL GET THE MOST RAIN. DUE TO THE FLUCTUATING SNOW LEVELS THE HEAVIEST SNOWS WILL LIKELY BE CONFINED TO THE HIGHEST RESORTS. LOCAL FLOODING OF POORLY DRAINED LOW LYING AREAS IS POSSIBLE. IN ADDITION...MUD SLIDES AND ROCK SLIDES ARE POSSIBLE...ESPECIALLY IN AND BELOW THE BURNED AREAS AND IN STEEP TERRAIN. LAKE HODGES AND LOWER OTAY RESERVOIRS ARE FULL...SO ANY ADDITIONAL RAINFALL WILL CAUSE RISES IN THE SAN DIEGUITO RIVER AND THE OTAY RIVER WHICH DRAIN THESE RESERVOIRS. IF HEAVY RAINS OCCUR LOCALLY IN THESE RIVER DRAINAGES...THESE RIVERS COULD FLOW OUT OF THEIR BANKS. DRY WEATHER IS EXPECTED TO RETURN OVER THE WEEKEND. MORE WEATHER INFORMATION CAN BE FOUND ONLINE AT...WEATHER.GOV/SANDIEGO SMALL
Local storm report, Mar 22, 7:24 PM PST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
724 PM PST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM FLASH FLOOD ONTARIO 34.05N 117.61W
03/22/2005 SAN BERNARDINO CA LAW ENFORCEMENT
FLOODING ALONG I-10 AT MILLIKEN AVE.
&&
SCVThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 6:48 PM PST | Flash Flood Warning | SGX | Riverside, San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.